When I arrived at the hospital, DOA in total renal failure from Lithium Toxicity, Creatinin 9.0. I do not remember anything. I woke up in a ICU room, hooked to alarms, IV's etc. All I remember is confusion and fear. It wasn't until I saw my Internist come by, that I stopped crying.
My experience is different because I was at the hairdresser's and evidently just out of it. As my hairdresser was calling my husband, I bolted. I have absolutely no recollection of any of this either. According to my hairdresser, I was hallucentating, severe aphasia. I was driving a car !!! This is a small town so my husband got some people go look for me. Finally, they found me parked at the lake, just completely non compus mentis.
I grew up in Latin America, Spanish is my first language. However, I'm a Black Irish. When I start to speak Spanish, people are unbelieveably surprised. Nobody knew what to do, they needed info which they could not get. It was almost 3 days that I started to mumble but not speak. On day 3 someone in the hall was speaking Spanish and I responded as if I was the person in the hall. They dragged this poor Dr. in to translate. I had no idea what happened ? I could not understand the nurses, they finally brought someone to help. The nice Cardiologist had other work.
I had such severe Aphasia, it was weeks before it was gone. I have read everything I can find regarding my language issue with no results. Even today, if I get anxious I have an aphasia reaction.
What do you think ? Thank you, Best Allison
We are having an argument over my language issue, the research I found explains that when you get to basic brain, you will speak your first language. In my case Spanish, I did not speak English until years later, but I've been speaking it for years. ???
When people are in a delirium, they can experience a wide variety of changes in how their brains function, including changes in language and mother tongues. The singer George Michael recently had been in a coma from pneumonia and so the newspapers report, when he awoke he had lost his Northern England accent. Long-lasting effects from these changes are sometimes possible.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.